How do you know? So many of the medications given have the side effect of headaches, ringing in the ears, nausea, blurry vision, tremors and so much more---most of them on CM symptom list. To put it midly I have had a flare up of every symptom I've ever had and even some new ones. I never had tremors before my decompression or in the 2 years following, but they have been increasingly getting worse. My NL put me on an insanely high dose of a medication and my PCP never was too happy. Between the two doctors my meds have been adjusted one medication at a time so that we would know if it made a difference. Thursday my PCP and I took almost 2 hours replaying the last 5 months and when each symptom had changed for the better or the worse. He has been the only medical professional that I have that I can trust. He had me go cold turkey off one and start weaning another immediately and added another to deal with the pain that I will experience in the next few weeks. Guess what I have had no tremors or blurry vision....yes I know it has only been 2 days, but my vision has been hell for the last 5 months. The strange thing is that it was always better in the morning and horrible starting about 12:00 until all I saw was one big blurry mess. The NL completely blew this fact to the side. He didn't think it was important. The tremors are completely gone and so is the weakness in my body. The strange sensation that I am going to fall every time I step up or stand up...IS GONE! The headache is still there as is the burning and numbness in my arms, hands, toes, and spine, but they are tolerable. I have problems in my C-spine that are visible by MRI. I have only taken a couple of the pills he gave me for the pain. I pray that this is good streak will keep getting better.
I'll ask again...how do you know if it is side effect or symptom. I have always instisted on making one medication change at a time. I thought I was being careful but the only rational is that some of the side effects of the pills just took a little bit longer to manifest or for my system to hit overload. It looks like my problem is Serotonin syndrome. I was just at my NL on Monday and my PCP on Thursday. My PCP feels like he is out of his league as far as the CM goes, but he is great at putting medicines together to treat symptoms. The NL should have been able to recognize the warning signs. I am/was/soon will be off of 3 serotonin receptor drugs.
How do you know??????